MAUDE Adverse Event Report: TEOXANE SA RHA4; RESILIENT HYALURONIC ACID

TEOXANE SA RHA4; RESILIENT HYALURONIC ACID
Model Number RHA® 4 (1mL)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In order to conduct a product-related investigation; including review of the batch and its complaint history, the batch number of the concerned product was requested.Cellulitis is well-known and documented adverse reaction in the context of hyaluronic acid filler injections.It is typically caused due to common pathogens present on the skin.Cellulitis is almost always caused by ss-hemolytic streptococci and consists of an acute spreading inflammation of large areas of skin and subcutaneous tissues.Clinical findings include local pain, tenderness, swelling whereas systematic features include fever, chills, malaise and lymphangitis, and/or bacteremia.Mild forms can be treated with oral antibiotics, while more serious cases require intravenous antibiotics.Additionally, the risk of such adverse event is also mentioned in the instructions for use of teosyal products.
 
Event or Problem Description
According to the information received on feb.14, 2023, a patient was injected in the end of jan.2023 (unspecified date) with 0.4 ml of rha 4 into the bilateral cheeks.Approximately 3 weeks post-injection, the patient experienced soreness and swelling, accompanied by tenderness all over injected area.The emergence of a possible cellulitis was suspected by the practitioner.Therefore, on feb.13, 2023, as a corrective action, an antibiotic treatment (cefalexin; keflex) was prescribed.Following this initial report, a local medical expert was mandated to provide the clinical assessment and advice on this case.As per the medical expert notes, the emergence of cellulitis is rather related to the procedure including the exposure of the skin to different pathogens, however, this could also be related to the secondary infection due to injection site inflammation associated with dermal filler treatment.Therefore, based on the characteristic of this event, the case has considered to be reportable.No additional information is available at the time of this report.The patient's situation, and symptom's evolution are monitored.
 
Additional Manufacturer Narrative
Cellulitis is well-known and documented adverse reaction in the context of hyaluronic acid filler injections.It is typically caused due to common pathogens present on the skin.Cellulitis is almost always caused by ss-hemolytic streptococci and consists of an acute spreading inflammation of large areas of skin and subcutaneous tissues.Clinical findings include local pain, tenderness, swelling whereas systematic features include fever, chills, malaise and lymphangitis, and/or bacteremia.Mild forms can be treated with oral antibiotics, while more serious cases require intravenous antibiotics.Additionally, the risk of such adverse event is also mentioned in the instructions for use of teosyal products.
 
Event or Problem Description
According to the information received on feb.14, 2023, a patient was injected in the end of (b)(6) 2023 (unspecified date) with 0.4 ml of rha 4 into the bilateral cheeks.Approximately 3 weeks post-injection, the patient experienced soreness and swelling, accompanied by tenderness all over injected area.The emergence of a possible cellulitis was suspected by the practitioner.Therefore, on (b)(6) 2023, as a corrective action, an antibiotic treatment (cefalexin; keflex) was prescribed.Following this initial report, a local medical expert was mandated to provide the clinical assessment and advice on this case.As per the medical expert notes, the emergence of cellulitis is rather related to the procedure including the exposure of the skin to different pathogens, however, this could also be related to the secondary infection due to injection site inflammation associated with dermal filler treatment.Therefore, based on the characteristic of this event, the case was considered to be reportable.No additional information is available at the time of this report.The patient's situation, and symptom's evolution are monitored.

Brand Name
RHA4
Common Device Name
RESILIENT HYALURONIC ACID
Manufacturer (Section D)
TEOXANE SA
105 rue de lyon
geneva, 1203
SZ  1203
Manufacturer Contact
ornella fauconnot
105 rue de lyon
geneva, 
SZ  
MDR Report Key16529704
Report Number3005975625-2023-00133
Device Sequence Number19494371
Product Code LMH
UDI-Device Identifier07640173230069
UDI-Public07640173230069
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRHA® 4 (1mL)
Device Catalogue Number940009
Device Lot NumberTPUL- 22122IA0;TPUL- 22242KL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale